Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Bleeding 2 days after period.
    avatar
    An_197005 posted:
    I am only 19 years old and I am on the birth control pill. I started my period when I usually do and I ended regularly as well. However, the following day my bf and I had intercourse, but he did not cum. An hour after i went to the bathroom and wiped and noticed a light pink blood abd also some on my underwear. It is the second day now and I am still lightly bleeding. What could this be? Is it normal?!!!!
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear Anon: There are a couple of POSSIBLE explanations for this light spotting. The most common one would be light breakthrough bleeding due to the hormones in your birth control pill (BCP). With prolonged BCP use the lining of the uterus can become thinner. This can make it easier for spotting to occur. Often such spotting will present after intercourse or even heavy exercise. Typically it does not develop into a full on "period-like" bleed.

    Other reasons for spotting after sex can include problems with the face of your cervix. For example, if you have a new infection with chlamydia that can make the cervix friable (easier to bleed when touched by fingers, penis, etc). If you had a polyp in the cervical canal, the polyp tissue is very fragile and bleeds easily.

    Given what you have shared (first time episode) my best GUESS is BCP caused spotting. If the spotting persists,or you have risks for chlamydia (eg new partner, or multiple partners) you should see your GYN of clinic for follow up. If the BCP is the culprit for the poor cycle control, a change in BCP formula or brand can be helpful.

    Yours,
    Jane
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear Anon: There are a couple of POSSIBLE explanations for this light spotting. The most common one would be light breakthrough bleeding due to the hormones in your birth control pill (BCP). With prolonged BCP use the lining of the uterus can become thinner. This can make it easier for spotting to occur. Often such spotting will present after intercourse or even heavy exercise. Typically it does not develop into a full on "period-like" bleed.

    Other reasons for spotting after sex can include problems with the face of your cervix. For example, if you have a new infection with chlamydia that can make the cervix friable (easier to bleed when touched by fingers, penis, etc). If you had a polyp in the cervical canal, the polyp tissue is very fragile and bleeds easily.

    Given what you have shared (first time episode) my best GUESS is BCP caused spotting. If the spotting persists,or you have risks for chlamydia (eg new partner, or multiple partners) you should see your GYN of clinic for follow up. If the BCP is the culprit for the poor cycle control, a change in BCP formula or brand can be helpful.

    Yours,
    Jane
     
    avatar
    mai3351 replied to Jane Harrison Hohner, RN, RNP's response:
    Thank you very much!! And I bellieve it is the breakthrough spotting as well since I have been with the same guy for 5 years and I was his only sex partner ever as well he was my only partner.Thanks again


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.